Boston Regional Forum - May 2018

Details

Goals, outcomes, objectives of regional forums

  • Connecting people in their region
  • Opportunities to hear how others are using ASpace
  • Opportunities to learn new skills in using ASpace
  • Opportunities to work together
  • To meet more people and learn tips and tricks from each other

Program

Morning program

  • Morning snacks/refreshments – sponsored by LYRASIS
Time

Topic

Lead

Note

Time allocation

9:00 am - 9:08 am

Welcome remarks

Welcome message from Tufts University

  • Dan Santamaria, Director, Digital Collections & Archives

5-10 minutes

9:09 am - 9:15 am

Welcome message

Welcome message from the program team

  • Christine Di Bella

Include updates/news

5-10 minutes

9:15 am - 9:45 am

Invited speaker presentation

Staff Interface enhancement recommendations

  • Lynn Moulton, Boston College
  • Johanna Carll, Harvard University
  • Betsy Baldwin, MIT

Slides

Notes

20 minutes for speakers; 10 minutes for questions

9:45 am - 10:15 am

Invited speaker conversation

Technology, Development, Collaboration, etc

  • Bobbi Fox and Dave Mayo, Harvard University

Slides

Notes

20 minutes for speakers; 10 minutes for questions

10:15 am - 10:30 am

Break



15 minutes

10:30 am - 11:10 am

Lightning rounds

Taming a two-headed monster: ArchivesSpace at Harvard / Kate Donovan, Harvard University

Customizing the Digital Object Manager Plug-inMargaret Peachy, Tufts University

Road-testing the PUI: How DIY Usability Testing taught us about users’ mental models for online archival research – Part 1 / Eve Neiger, Yale University

Road-testing the PUI: How DIY Usability Testing taught us about users’ mental models for online archival research – Part 2 / Tracy MacMath, Yale University

Ah! ASnake! What do I do?Dave Mayo, Harvard University

Notes

Slides

40 minutes

(5 min each speaker)

11:10 am - 11:20 am

Lightning round q&a


For all speakers

10 minutes

11:20 am - 11:30 am

Break



10 minutes

11:30 am - 12:00

Break-out sessions

  • Open discussions on a variety of topics (e.g. technical, description, access; development; community)
    • Collection management enhancements (Kate Bowers)
    • ArchivesSpace Development Sprint Process (Christine Di Bella)
    • Digital Objects (Adrienne Pruitt, Margaret Peachy)
    • Yale ASpace PUI Implementation Process (Eve Neiger, Tracy MacMath, Alicia Detelich)
    • ArchivesSnake (Dave Mayo)

30 minutes

12:00 pm - 1:30 pm

Break for lunch on your own

Host institution will provide a list of nearby options for lunch.


90 minutes

Afternoon program

  • Afternoon snacks/refreshments – sponsored by Atlas
Time

Topics

Lead

Note

Time allocation

1:30 pm - 4:00 pm

Afternoon activity

Afternoon program/workshop

  • ArchivesSpace plugins
  • Activity was chosen through a community poll during registration.
  • Breaks embedded as needed
  • Slides

2.5 hours

4:00 pm - 4:15 pm

Closing remarks/wrap-up

Closing remarks from the program

  • Christine Di Bella

5-10 minutes

5:00 pm - 7:00 pm

Happy hour/mixer


?

After forum mixer/reception/happy hour

  • Selection of appetizers – sponsored by Boston Library Consortium
  • Five Horses Tavern - Davis Square
    • Five Horses Tavern is conveniently located in Davis Square, walking distance of Tufts University. They serve modern American comfort food, incorporating locally sourced ingredients, with many vegetarian, vegan and gluten free options. Their bar also offers a wide variety of craft beers from around the world, boasting 37 draft beers, 120 bottles, signature cocktails and a thoughtfully selected wine list.
  • Transportation options:
  • Open to everyone.

Evaluation

Thank you for attending the Boston Regional Forum. Please take a moment to provide your feedback and help us improve our future programs by submitting this survey:  https://www.surveymonkey.com/r/YWPN6NL

Notes

Notes from the morning presentation are in this google drive folder. Special thanks to Anne Marie Lyons (Training and Library Solutions Consultant, Atlas Systems) for sharing these notes!

Photos

Do you have photos from the forum you'd like to share? Please upload them to this shared google drive folderhttps://tinyurl.com/y88sgpa4